Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS El Paso, TX

August 27, 2006El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Aug 27, 2006, 7:25 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2006, 7:25 PM MDT (01:25 UTC)
Expired
Aug 27, 2006, 8:00 PM MDT
In force
35 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

Counties El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 77 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2006-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1452 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2006-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1452 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2107 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 280126
SVREPZ
TXC141-229-280200-
/O.NEW.KEPZ.SV.W.0039.060828T0125Z-060828T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
725 PM MDT SUN AUG 27 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EL PASO COUNTY IN TEXAS
  THIS INCLUDES THE CITIES OF FABENS AND TORNILLO
  WEST CENTRAL HUDSPETH COUNTY IN TEXAS

* UNTIL 800 PM MDT

* AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF FABENS...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TORNILLO BY 740 PM MDT

* IF THIS STORM APPROACHES YOUR LOCATION SEEK SHELTER.

LAT...LON 3158 10599 3156 10617 3130 10616 3133 10590

$$

TAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:14 PM MDT, 5 hours 11 minutes earlier.

Area forecast discussion, Aug 27, 2:14 PM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
214 PM MDT SUN AUG 27 2006

.SYNOPSIS...
DRIER AIR MOVING INTO THE REGION HAS DIMINISHED RAIN CHANCES OVER
MOST OF THE FORECAST AREA THIS AFTERNOON AND TONIGHT. DECENT RAIN
CHANCES REMAIN EAST OF EL PASO. A COLD FRONT WILL MOVE INTO THE
AREA MONDAY AFTERNOON AND EVENING. THIS FRONTAL BOUNDARY MAY SERVE
AS A FOCUS FOR FURTHER RAIN THROUGH TUESDAY. MOISTURE REMAINS OVER
THE REGION THROUGH NEXT WEEKEND WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE.

&&

.DISCUSSION...
A WEST FLOW BEHIND A LOW OVER THE CENTRAL ROCKIES HAS PUSHED THE
MOISTURE PLUME FURTHER EAST INTO TEXAS AND BROUGHT DRIER AIR TO
THE STATE TODAY. RAIN CHANCES WEST OF THE RIO GRANDE ARE PRETTY
MUCH NON-EXISTENT AND DIMINISHED OVER THE EASTERN HALF OF THE
FORECAST AREA. A PORTION OF THE MOISTURE PLUME REMAINS NEAR EL
PASO AND HUDSPETH COUNTIES WHICH MAY SEE SCATTERED SHOWERS AND
THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN IN SOME AREAS
TONIGHT. THE MOISTURE PLUME WILL REMAIN LARGELY EAST THROUGH MUCH
OF MONDAY WITH MINIMAL RAIN CHANCES WEST OF THE RIO GRANDE. BY
MONDAY AFTERNOON AND EVENING A COLD FRONT WILL PUSH SOUTH INTO THE
REGION. BESIDES BRINGING COOLER TEMPERATURES WITH IT FOR TUESDAY
THE FRONT MAY GENERATE ADDITIONAL LIFT THAT COULD ENHANCE CHANCES
FOR RAIN LATE MONDAY INTO TUESDAY. MODEL QPFS REMAIN FAIRLY HIGH
FOR THAT PERIOD EVEN IF THE CURRENT RUN OF THE MODEL HAS THE FOCUS
A BIT FURTHER SOUTH THAN PREVIOUS RUNS. WILL KEEP THE HIGHER POPS
OF PREVIOUS FORECASTS IN FOR THAT PERIOD AS A POTENTIAL FOR HEAVY
RAIN REMAINS FOR LATE MONDAY THROUGH TUESDAY NIGHT.

BY WEDNESDAY...MOISTURE REMAINS OVER THE AREA WITH SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE. ANOTHER UPPER LEVEL TROUGH
WILL PASS WELL NORTH OF THE AREA ON THURSDAY THAT COULD PULL UP
ADDITIONAL MOISTURE FOR CONTINUED SCATTERED SHOWERS AND
THUNDERSTORMS THURSDAY AND FRIDAY. NEXT WEEKEND BECOMES A LITTLE
MORE UNCERTAIN IN TERMS OF WHETHER THE MOISTURE WILL REMAIN OR
NOT. A HIGH BUILDING OVER THE GREAT BASIN MAY HELP SUPPRESS THE
MOISTURE FURTHER SOUTH OR NOT. WILL KEEP MENTION OF PRECIP THROUGH
THE EXTENDED FORECAST PERIOD.

&&

.AVIATION...VALID 28/00Z-29/00Z
GENERALLY VFR CONDITIONS. ISOLATED AREAS OF MVFR/IFR FOR CIGS/VSBY
NEAR AFTERNOON AND EVENING THUNDERSTORMS. SEE APPROPRIATE TAFS AND
TWEBS FOR FURTHER INFORMATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  88  67  83  66 /  30  30  30  50  40
SIERRA BLANCA TX        64  84  62  77  62 /  30  50  50  50  50
LAS CRUCES              68  87  64  84  65 /  10  30  30  40  40
ALAMOGORDO              67  87  62  87  62 /  20  50  50  40  30
CLOUDCROFT              49  66  45  64  45 /  30  50  50  50  40
TRUTH OR CONSEQUENCES   65  86  62  85  62 /   0  30  30  40  30
SILVER CITY             62  84  59  82  58 /   0  30  30  40  30
DEMING                  64  87  63  86  63 /   0  20  20  40  30
LORDSBURG               63  90  64  89  64 /   0  20  20  40  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

04

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.